News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: bleeding during intercourse


 v.scared - Mon Dec 29, 2008 7:21 pm

I am a 26 year old healthy female. I have never had an irregular pap, never had an STD, have gotten the gardicil shot, never been pregnant, and have only had 1 yeast infection in my entire life. Over the past year I have been suffering from bleeding during intercourse. There is no pain - just a lot of blood - enough to soil the sheets through multiple layers. It is extrememly scary but the bleeding stops as soon as the sex is over. I have been examined by 2 doctors and have been tested for all possible STDs. I have also had both a pelvic and transvaginal ultrasound. All of my tests came back normal and neither doctor saw anything wrong with me. The first doctor poked my cervix with a large qtip and it began to bleed so she used silver nitrate on it. But the bleeding continued after this. The second doctor poked my cervic again but this time I did not bleed. I am on microgestrin for bc. I am extremely scared by the bleeding and my bf broke up with me. I am terrified to enter another sexual relationship until I know what is wrong with me. I am extremely upset and cannot imagine being in another healthy sexual relationship. If anyone can help me, please let me know. I have made an appointment to get a third opinion as well.
 Debbie Miller, RN - Mon Jan 05, 2009 11:56 am

User avatar Hello,
It sounds like you have had good care in finding the cause of the problem. I can certainly understand your frustration here.

I'm glad you have seen your doctor about this and I am confident it is treatable with patience and persistence. It is also encouraging to know they have ruled out some of the common causes such as infection.

Have you seen a gynecologist or a family practice doctor? I assume your third opinion will be with a specialist in women's health and disorders.

I wonder if it is a hormonal response to your birth control pill. Have you considered trying a non-hormonal (or low hormonal such as IUD) method to see if there is improvement?

I'm sorry this has damaged your relationship and I'm sure you have considered that if he broke up with you for this reason, he would likely not be there for you in a more serious problem.

Good luck with this. Let us know if you have further questions.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here